Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Elevated liver enzymes. Due to APOCEPHALEX, ACETAMINOPHEN?

Resolved Question:

Hello
I had my annual blood test a few weeks ago and was told I had elevated liver enzymes. I was taking apo cephalex and acetaminophen a week or so before due to a sinus infection. Could this alter the results at all?

Category: Internal Medicine Specialist

Ask Your Own Question

Category: HIV- AIDS Specialist
 26 Doctors Online

Hello,
Thank you for your query at DoctorSpring.com
Will you be able to mention the exact values of ALT/AST?
Also yes consistent use of acetaminophen over a period of time can lead to elevation of the liver enzymes, however it is completely reversible.
Any history of alcohol consumption in the recent past?
Feel free to discuss further,
Regards.


Patient replied :

I'm not sure of my actual numbers. Im going to ask my Dr on Thursday. I normally have a glass or two of wine a few times a week. My test was a couple weeks after the Christmas holidays though and I did indulge in alcohol more than I would normally. Thank you for your reply


Hello,
Thank you for the follow up.
So it is definitely not related to any kind of alcoholic liver derangement.
So it seems related to acetaminophen, but do send the values when you have an access to them.
Regards.


Patient replied :

I will. Thank you! I've been so worried. My Dr says it's not a big deal but it is to me.


Hello,
Do not worry.
Liver is the only organ with regenerative capacity.
Let me know once you have access to it.
Regards.


Patient replied :

I now have my results My GGT is 100 and my ALT is 60 the rest is normal plus my liver ultra sound was normal. My doctor has assured me that taking 2000-3000 mg of acetominophen for a week plus apo cephalex the week before my blood work would not skew the results this much. He told me my liver is not even strong enough to handle a multivitamin at this point. He is retesting In 3 months but offered no suggestions to improve my liver.
Any feedback would be much appreciated.


Hello,
Your doctor has rightly said that only this much use of acetominophen would not cause this elevated liver enzymes. May I know do you have any other symptoms?
Regards


Dr. Jaydeep Tripathy
Category: HIV- AIDS Specialist
Experience: 
MBBS from Sri Ramachandra University in December 2011
M.Med (Family Medicine) - TNMGR University, Chennai
MBA-MPH in Public Health in March 2016, SRM University
Finished AFIH in March 2016, SRM University
MRCP ( UK ), Internal Medicine, Royal College of Physicians, June 2016
Fellowship in Diabetology from Martin Luther University in January 2017

Currently Resident Physician, in MD Radiodiagnosis - Kamakshi Memorial Hospital, Chennai
Dr. Jaydeep Tripathy and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news